Tethered Chains in Concave Volumes. A Monte Carlo Study

[img]PDF - Authorized users only
Language: English
233Kb
Title:Tethered Chains in Concave Volumes. A Monte Carlo Study
Creators:
Procházka, Karel
Limpouchová, Zuzana
Journal or Publication Title:
Collection of Czechoslovak Chemical Communications, 59, 10, pp. 2166-2189

Abstract

<p>Monte Carlo study of tethered chain conformations in spherical cavities was performed in a relatively broad range of average segment densities (i.e. numbers of tethered chains with increasing length in the sphere). Simulations were performed on a tetrahedral lattice using (i) an equilibrated self-avoiding walk for systems containing a single tethered chain with increasing length, and (ii) a simultaneous self-avoiding walk of many tethered chains in the spherical cavity together with equilibration of the system which was performed by a modified algorithm similar to that of Siepmann and Frenkel. Only a geometric excluded volume effect of segments was considered (i.e. the prohibition principle of a double occupancy of one lattice site by two different segments). Various distribution functions (e.g. distribution of the end-to-end and the end-to-gravity center distances and their orientations with respect either to the radial direction, or to the direction of the first-to-second segment connection, etc.) were calculated and the effect of increasing average segment density in the sphere on conformational characteristics of individual chains was studied. It was found that conformational and orientational properties of relatively short tethered chains are only little affected by increasing segment density (i.e. by the number of chains in the spherical cavity), whereas arrangements of long tethered chains are significantly influenced by the density of the system.

Title:Tethered Chains in Concave Volumes. A Monte Carlo Study
Creators:
Procházka, Karel
Limpouchová, Zuzana
Divisions:Life and Chemical Sciences > Institute of Organic Chemistry and Biochemistry > Collection of Czechoslovak Chemical Communications
Journal or Publication Title:Collection of Czechoslovak Chemical Communications
Volume:59
Number:10
Page Range:pp. 2166-2189
ISSN:0010-0765
E-ISSN:1212-6950
Publisher:Institute of Organic Chemistry and Biochemistry
Related URLs:
URLURL Type
http://dx.doi.org/10.1135/cccc19942166UNSPECIFIED
ID Code:640
Item Type:Article
Deposited On:06 Feb 2009 17:02
Last Modified:06 Feb 2009 16:02

Citation

Procházka, Karel; Limpouchová, Zuzana (1994) Tethered Chains in Concave Volumes. A Monte Carlo Study. Collection of Czechoslovak Chemical Communications, 59 (10). pp. 2166-2189. ISSN 0010-0765

Repository Staff Only: item control page